MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during the contrast ct examination after the needle of power lock was accessed to the port body of power port, the physician found that blood vessel was not be displayed.Therefore, the line was checked and it was turned out that the cap was detached from the connector of unconnected side and the contrast medium was leaked from the connector.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of fluid leak is inconclusive due to poor sample condition.One 20 ga x 0.75 in powerloc infusion set was returned for investigation.The proximal luer hub is attached to an extension set with a 3-way valve.The infusion set safety mechanism is fully advanced and activated over the needle.Use residue is present within the extension tubing.The white cap was attached to the y-site luer.An attempt to remove the extension set from the proximal luer required excessive force.The sample was flushed and pressurized through the proximal luer with water using a 12 ml syringe and no leaks were observed.The y-site luer cap was removed and residual material was observed to be present around the luer connector and within the white cap.An iso compliant taper gauge was used and found the proximal connector to be within specification.The y-site luer was found to be slightly larger than specification; however, since evident of use and over-tightening was present, the condition of the device prior to use is unknown.The white cap was also able to be tightened securely and did not leak during pressurization.Since the issues could not be replicated during functional testing, the complaint is inconclusive.Possible contributing factors include loose connector prior to use.The product ifu warns."warnings:¿ fully tighten all connections, y-site end caps, or needleless connectors before use.Failure to attach an end cap or appropriate needleless device after removing a male luer locking end cap or needleless connector can result in an embolism or bleeding.".
 
Event or Problem Description
It was reported that during the contrast ct examination after the needle of power lock was accessed to the port body of powerport, the physician found that blood vessel was not be displayed.Therefore, the line was checked and it was turned out that the cap was detached from the connector of unconnected side and the contrast medium was leaked from the connector.There was no reported patient injury.

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8818893
Report Number3006260740-2019-02133
Device Sequence Number16900827
Product Code FPA
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672034J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR